Social Anxiety Support Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
35 Posts
Discussion Starter #1
I been on .5mg of generic klonopin two times a day for over a month daily.The medication has work like no other medication has with my GAD and SA and it has also help in my opinion as an add on to my antidepressant. I just only don't feel anxiety free but also more motivated and happy. To prevent building tolerance to the drug, I want to just start taking them 4 days a week but I'm a bit afraid because of the withdrawal side effects. If I stop klonopin for 3 or 2 days for example a week, will I suffer withdrawal side effects? I'm hoping since it has a long half life that the effect of the drug will still be active on the days I don't take the medication and not suffer withdrawal side effect. What is your opinion with what I have said. Your opinions and suggestions is welcome and appreciated.
 

·
Registered
Joined
·
228 Posts
You most likely dont have much tolerance at all. Ive been taking klonopin 3-4 times a week for the past 7 months at 3-5mg. Just recently i took a 4 day break with no problems. My need for benzos has gone down as im on nardil now.
 

·
Registered
Joined
·
7 Posts
I started taking Klonopin at your exact dose last November (.5 twice daily). It took care of all my symptoms, and I felt great on it. I decided to taper off of it in April. I tapered to .5 once daily very easily with no side effects other than a little irrtability. At .5, the drug was still taking care of all my symptoms.

I decided to taper off completely starting in June, and as of today, I just tapered to .18 (I have the drug compounded for my taper). I go .06 every 3-4weeks, and I have had a terrible time. My anxiety is worse then what it was before taking the drug, but the worst withdrawl side effect is slurred speech, which is awful for me. It is a common side effect, which hit me hard.

My question to anyone who has tapered off Klonopin: Will my slurred speech go away once I finish my taper?

Many people hate benzo's. I'm not one of those people because they truly help many people, and they got me through a tough time. However, if I could go back , I would not have started using them regularly. The are great for situational use (a few times a month), or for no more than two weeks at a time. For most people, long term use fosters dependance and side effects. Just my two cents.
 

·
Registered
Joined
·
35 Posts
Discussion Starter #4
Castaway, Were you on nardil when you took 4 days off. That's a good thing that you didn't suffer withdrawal side effects. I'm going to start taking a 1 day break off the medication per week. Than depending how that goes, I'm going to take a 2 day break per week. I heard good news about nardil effectiveness on SA but the only thing that's stopping me from taking it is, I have problem maintaining the diet necessary to be on nardil and occassionally when I go out I have a few drinks & I heard that's real dangerous when on nardil. I heard the same on klonopin regarding alcohol but the days I have a few drinks I just won't take the drug. I know that I didn't experience any bad interaction with alcohol & remeron or with zoloft. but everyone is different so I don't recommend that to anyone.

2122, sorry to hear about the bad experience you suffered from the withdrawal of klonopin. Things like that scares me from the drug. I wonder if it Can it be worst than a cocaine or alcohol or ssri's, etc withdrawal? I just know that withdrawing from all antidepressants & anti anxiety isn't a easy task. I once withdraw from paxil and it was hell. needed to get back on the medication after 3 month of it. If it's worst than a paxil withdrawal, I'm f*cked. Excuse my language. In that case the cons over weight the pros.
 

·
Registered
Joined
·
5,337 Posts
Theoretically atleast yeah, the extra amount of GABA circulating in the brain as a result of taking nardil might help, if your taking a break from klonopin.

As for the nardil diet, honestly I'd be more concerned about it's drug-drug interactions, rather than the diet.
 

·
Registered
Joined
·
228 Posts
Castaway, Were you on nardil when you took 4 days off. That's a good thing that you didn't suffer withdrawal side effects. I'm going to start taking a 1 day break off the medication per week. Than depending how that goes, I'm going to take a 2 day break per week. I heard good news about nardil effectiveness on SA but the only thing that's stopping me from taking it is, I have problem maintaining the diet necessary to be on nardil and occassionally when I go out I have a few drinks & I heard that's real dangerous when on nardil.

Yes, i was on 45mg
 
1 - 6 of 6 Posts
Top